Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 127, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 14, 2021, 8:42 PM EDT for Knox County, Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2021, 8:42 PM EDT (00:42 UTC)
- Expired
- Aug 14, 2021, 9:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Knox County, TN
The radar
The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 8:45 PM EDT | TSTM WND DMG | 1 N Lake Forest, TN | TREES BLOCKING ROAD AT MCNUTT RD AND SEVIERVILLE PIKE. |
| Aug 14, 8:51 PM EDT | TSTM WND DMG | 2 W Lake Forest, TN | TREE DOWN BLOCKING BOTH LANES AT CHAPMAN HWY AND FRONDA LN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581
WUUS54 KMRX 150042
SVRMRX
TNC093-150115-
/O.NEW.KMRX.SV.W.0127.210815T0042Z-210815T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
842 PM EDT Sat Aug 14 2021
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Central Knox County in east Tennessee...
* Until 915 PM EDT.
* At 842 PM EDT, a severe thunderstorm was located near Knoxville,
moving northwest at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Knoxville, Halls and Powell.
This includes the following highways...
Interstate 40 in Tennessee between mile markers 385 and 396.
Interstate 75 in Tennessee between mile markers 108 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3602 8408 3604 8406 3607 8409 3613 8403
3613 8402 3614 8401 3619 8394 3617 8392
3616 8390 3617 8390 3598 8378 3591 8391
TIME...MOT...LOC 0042Z 141DEG 11KT 3601 8392
HAIL THREAT...OBSERVED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Garuckas2 follow-up statements
902
WWUS54 KMRX 150101
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
901 PM EDT Sat Aug 14 2021
TNC093-150115-
/O.CON.KMRX.SV.W.0127.000000T0000Z-210815T0115Z/
Knox TN-
901 PM EDT Sat Aug 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTH CENTRAL KNOX COUNTY...
At 901 PM EDT, a severe thunderstorm was located near Knoxville,
moving northwest at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Knoxville, Halls and Powell.
This includes the following highways...
Interstate 40 in Tennessee between mile markers 386 and 395.
Interstate 75 in Tennessee between mile markers 108 and 118.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3602 8408 3604 8406 3607 8409 3613 8403
3613 8402 3614 8401 3619 8394 3617 8392
3616 8390 3617 8390 3600 8381 3594 8392
TIME...MOT...LOC 0101Z 141DEG 11KT 3606 8397
HAIL THREAT...OBSERVED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Garuckas856
WWUS54 KMRX 150114
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
914 PM EDT Sat Aug 14 2021
TNC093-150124-
/O.EXP.KMRX.SV.W.0127.000000T0000Z-210815T0115Z/
Knox TN-
914 PM EDT Sat Aug 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KNOX COUNTY WILL
EXPIRE AT 915 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3602 8408 3604 8406 3607 8409 3613 8403
3613 8402 3614 8401 3619 8394 3617 8392
3616 8390 3617 8390 3600 8381 3594 8392
TIME...MOT...LOC 0114Z 141DEG 11KT 3608 8399
$$
GaruckasWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:21 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 14, 7:21 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 721 PM EDT Sat Aug 14 2021 .UPDATE... FOR 00Z AVIATION. && .SHORT TERM... Key Messages: 1. Diurnally driven showers and thunderstorms this afternoon/evening, and again on Sunday. 2. Low, but non-zero, chance for damaging winds or localized flooding concerns. Discussion: Remainder of this afternoon: Convection has been pretty sparse thus far. SPC mesoanalysis page has sfc based and MLCAPE values maximized in middle TN up into the northern plateau which is where the strongest storms are right now. Further east in the TN valley and across the mountains, CAPE is less, but DCAPE values were in the 1,000 - 1,2000 J/kg range at 2pm. Any storms that develop in these areas will need to be monitored for the potential of some damaging winds as cores collapse. This should be an isolated threat however as storms shouldn't be widespread nor terribly strong to begin with. Storm motions aren't much at all so any storms that linger over an area for an extended amount of time will present a localized threat of flash flooding as well. This would most likely be in the northern plateau areas where greater instability will support stronger and more prolonged updrafts. Tonight into Sunday: Longwave, low-amplitude upper troughing was in place across the Great Lakes region this afternoon, with embedded shortwave energy lifting northeast towards Maine through late tonight. Surface high pressure over Iowa and southern Wisconsin this afternoon, will follow in the footsteps of this shortwave, sliding east across Michigan and western New York through the overnight hours. The implications of this are that a weak front, still located to our north this afternoon, is not likely to make significant headway south since surface high pressure isn't really building in behind but rather just shifting east. As such, do not have much of any relief in dewpoints or temperatures in the forecast for tonight or Sunday. Believe that tomorrow will be similar to today with respect to afternoon highs and probably just as muggy. Having said that, there is one notable difference for tomorrow I believe. The departing Maine shortwave knocks the heights down a bit on the Bermuda high off the coast of the Carolinas while a western ridge over Nevada retrogrades towards the western seaboard a bit. This allows a weak trough/height falls to develop over the mid and lower Mississippi river valley on Sunday, extending east into middle and eastern TN as well. Meanwhile moist southwest low level flow continues into the region. All indications are that this will be enough to allow for more widespread convection to develop across the forecast area on Sunday. Wouldn't say confidence is extremely high as guidance told a similar story for Friday and then again for today, neither of which (at least so far today) have been home runs. Still think typical summertime diurnal trends will win out initially, which showers and thunderstorms developing over the mountains and plateau areas by midday or early afternoon at the latest, but with height falls aloft coverage in the lower elevations should be higher. Stuck close to NBM guidance for temps tomorrow, which was roughly the middle of temp guidance. GFS and HiRESFV3 are both a touch warmer, with many places in the low 90s, which could be accurate if convective trends don't pan out as forecast. CD .LONG TERM...(Sunday night through Saturday)... Key Messages: 1. High rain chances in a very moist environment Monday through at least Tuesday and possibly Wednesday, with some potential for heavy rain and flooding as the remnants of Fred approach and then move through the eastern Tennessee Valley and southern Appalachians. 2. A more typical summer pattern of afternoon showers and thunderstorms with near normal temperatures Thursday through Saturday. Sunday night and Monday the forecast area becomes more influenced by upper trough to the west with upper ridging along southeast coast retreating some. Also a surface inverted trough to the west remains mainly west of the area. This should keep the main precip axis along the western part of the area or plateau and points west in middle TN. Heavy rainfall could affect this area as Precipitable water values are high...up to 2 inches. Fred's track continues to change slowly with it moving into AL early Tuesday. The GFS model wants to quickly dissipate it over the southeast states Tuesday after it moves inland. The ECMWF keeps a compact system over AL Tuesday and shifts the heavy precipitation northeast into the eastern Tennessee Valley and especially eastern mountains Tuesday and Wednesday, then lingering over the mountains Wednesday night early Thursday. Canadian Model is faster with system bringing the significant moisture and rainfall northeast from southern AL late Monday night into early Wednesday toward Georgia and Carolinas but affecting mostly the eastern part of the forecast area. Think this might be the best solution with moderate to heavy rainfall across much of the southeast and eastern sections, especially SW NC and the eastern Tennessee mountains. Rain chances will be high over the entire area Tuesday and Tuesday night. From about Wednesday night through Saturday some models rebuild the ridge over the Southeast states once again with moisture levels still high. Other model guidance keeps area in the upper trough. Will keep scattered afternoon showers and thunderstorms with highs close to normal values. TD && .AVIATION... 00Z TAF DISCUSSION. Scattered thunderstorms continue this evening but should decrease in coverage after 03-04z. Fog will be possible at any sites that receive measurable rainfall this evening, but with all sites remaining dry as of this forecast issuance, will hold off on adding any fog to the forecast. Additional widespread scattered thunderstorms are forecast late in the period on Sunday afternoon and evening. JB && .PREV DISCUSSION... /ISSUED 317 PM EDT Sat Aug 14 2021/ SHORT TERM... Key Messages: 1. Diurnally driven showers and thunderstorms this afternoon/evening, and again on Sunday. 2. Low, but non-zero, chance for damaging winds or localized flooding concerns. Discussion: Remainder of this afternoon: Convection has been pretty sparse thus far. SPC mesoanalysis page has sfc based and MLCAPE values maximized in middle TN up into the northern plateau which is where the strongest storms are right now. Further east in the TN valley and across the mountains, CAPE is less, but DCAPE values were in the 1,000 - 1,2000 J/kg range at 2pm. Any storms that develop in these areas will need to be monitored for the potential of some damaging winds as cores collapse. This should be an isolated threat however as storms shouldn't be widespread nor terribly strong to begin with. Storm motions aren't much at all so any storms that linger over an area for an extended amount of time will present a localized threat of flash flooding as well. This would most likely be in the northern plateau areas where greater instability will support stronger and more prolonged updrafts. Tonight into Sunday: Longwave, low-amplitude upper troughing was in place across the Great Lakes region this afternoon, with embedded shortwave energy lifting northeast towards Maine through late tonight. Surface high pressure over Iowa and southern Wisconsin this afternoon, will follow in the footsteps of this shortwave, sliding east across Michigan and western New York through the overnight hours. The implications of this are that a weak front, still located to our north this afternoon, is not likely to make significant headway south since surface high pressure isn't really building in behind but rather just shifting east. As such, do not have much of any relief in dewpoints or temperatures in the forecast for tonight or Sunday. Believe that tomorrow will be similar to today with respect to afternoon highs and probably just as muggy. Having said that, there is one notable difference for tomorrow I believe. The departing Maine shortwave knocks the heights down a bit on the Bermuda high off the coast of the Carolinas while a western ridge over Nevada retrogrades towards the western seaboard a bit. This allows a weak trough/height falls to develop over the mid and lower Mississippi river valley on Sunday, extending east into middle and eastern TN as well. Meanwhile moist southwest low level flow continues into the region. All indications are that this will be enough to allow for more widespread convection to develop across the forecast area on Sunday. Wouldn't say confidence is extremely high as guidance told a similar story for Friday and then again for today, neither of which (at least so far today) have been home runs. Still think typical summertime diurnal trends will win out initially, which showers and thunderstorms developing over the mountains and plateau areas by midday or early afternoon at the latest, but with height falls aloft coverage in the lower elevations should be higher. Stuck close to NBM guidance for temps tomorrow, which was roughly the middle of temp guidance. GFS and HiRESFV3 are both a touch warmer, with many places in the low 90s, which could be accurate if convective trends don't pan out as forecast. CD LONG TERM...(Sunday night through Saturday)... Key Messages: 1. High rain chances in a very moist environment Monday through at least Tuesday and possibly Wednesday, with some potential for heavy rain and flooding as the remnants of Fred approach and then move through the eastern Tennessee Valley and southern Appalachians. 2. A more typical summer pattern of afternoon showers and thunderstorms with near normal temperatures Thursday through Saturday. Sunday night and Monday the forecast area becomes more influenced by upper trough to the west with upper ridging along southeast coast retreating some. Also a surface inverted trough to the west remains mainly west of the area. This should keep the main precip axis along the western part of the area or plateau and points west in middle TN. Heavy rainfall could affect this area as Precipitable water values are high...up to 2 inches. Fred's track continues to change slowly with it moving into AL early Tuesday. The GFS model wants to quickly dissipate it over the southeast states Tuesday after it moves inland. The ECMWF keeps a compact system over AL Tuesday and shifts the heavy precipitation northeast into the eastern Tennessee Valley and especially eastern mountains Tuesday and Wednesday, then lingering over the mountains Wednesday night early Thursday. Canadian Model is faster with system bringing the significant moisture and rainfall northeast from southern AL late Monday night into early Wednesday toward Georgia and Carolinas but affecting mostly the eastern part of the forecast area. Think this might be the best solution with moderate to heavy rainfall across much of the southeast and eastern sections, especially SW NC and the eastern Tennessee mountains. Rain chances will be high over the entire area Tuesday and Tuesday night. From about Wednesday night through Saturday some models rebuild the ridge over the Southeast states once again with moisture levels still high. Other model guidance keeps area in the upper trough. Will keep scattered afternoon showers and thunderstorms with highs close to normal values. TD && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 88 72 85 71 / 50 70 70 70 50 Knoxville McGhee Tyson Airport, TN 71 89 70 85 69 / 50 70 50 70 40 Oak Ridge, TN 70 88 71 84 69 / 50 70 50 70 40 Tri Cities Airport, TN 68 86 68 83 67 / 40 60 40 70 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 14, 3:20 PM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 320 PM EDT Sat Aug 14 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-151930- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 320 PM EDT Sat Aug 14 2021 /220 PM CDT Sat Aug 14 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms will continue this afternoon and evening. Chances for severe weather are low overall, but there is a chance a couple of storms could produce some damaging winds or localized heavy rains. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms are likely through Thursday. The main impact of these storms is expected to be heavy rainfall and the potential for flooding. Some storms may also produce strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. CD/TD
In the hours before
Local storm report, Aug 14, 8:19 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 2 NW LAKE FOREST 35.95N 83.89W
08/14/2021 KNOX TN 911 CALL CENTER
TREE DOWN ON POWER LINES BLOCKING ROAD.
&&Special weather statement, Aug 14, 8:21 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Morristown TN
821 PM EDT Sat Aug 14 2021
VAZ005-006-008-150100-
Washington VA-Scott VA-Russell VA-
821 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southwestern
Russell, eastern Scott and southwestern Washington Counties and the
southwestern City of Bristol through 900 PM EDT...
At 821 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Walnut Hill, or 11 miles northwest of Bristol Tn,
moving north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bristol Tn, Bristol Va, Nickelsville, Benhams, Collingwood and
Hiltons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3685 8223 3659 8218 3660 8247 3681 8257
TIME...MOT...LOC 0021Z 172DEG 7KT 3665 8238
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GaruckasSpecial weather statement, Aug 14, 8:25 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Morristown TN
825 PM EDT Sat Aug 14 2021
TNZ070-073-150115-
Jefferson TN-North Sevier TN-
825 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southwestern
Jefferson and northwestern Sevier Counties through 915 PM EDT...
At 824 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Sevierville, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sevierville, Strawberry Plains, McMahan and Kodak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3594 8371 3594 8368 3595 8369 3597 8365
3598 8366 3599 8365 3599 8366 3603 8368
3605 8367 3606 8369 3611 8362 3595 8347
3590 8369
TIME...MOT...LOC 0024Z 235DEG 8KT 3599 8366
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasLocal storm report, Aug 14, 8:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
831 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG 3 NW SEYMOUR 35.90N 83.82W
08/14/2021 KNOX TN 911 CALL CENTER
TREE DOWN IN ROADWAY ALONG BECKY LN AND
HENDRON CHAPEL RD.
0827 PM TSTM WND DMG 2 ESE KNOXVILLE 35.97N 83.91W
08/14/2021 KNOX TN 911 CALL CENTER
TREE DOWN ACROSS JAMES WHITE PKWY BLOCKING
TWO LANES.
0829 PM TSTM WND DMG 3 NNW LAKE FOREST 35.96N 83.89W
08/14/2021 KNOX TN 911 CALL CENTER
TREE DOWN BLOCKING BOTH LANES OF TRAFFIC
ALONG HILLWOOD DR NEAR ISLAND HOME AVE.
&&Special weather statement, Aug 14, 8:33 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Morristown TN
833 PM EDT Sat Aug 14 2021
TNZ071-072-150115-
Blount Smoky Mountains TN-NW Blount TN-
833 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of central Blount
County through 915 PM EDT...
At 832 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Maryville, moving north at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Maryville, Alcoa, Friendsville, Clover Hill, Walland and Happy
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3557 8386 3557 8405 3578 8412 3576 8379
TIME...MOT...LOC 0032Z 183DEG 5KT 3561 8397
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasLocal storm report, Aug 14, 8:41 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
841 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 3 SE LAKE FOREST 35.90N 83.83W
08/14/2021 E0.75 INCH KNOX TN TRAINED SPOTTER
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:13 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 32 min |
| Aug 14, 8:25 PM EDT | Special Weather Statement | MRX | Jefferson | 50 min |
| Aug 14, 8:33 PM EDT | Special Weather Statement | MRX | Blount | 42 min |
| Aug 14, 8:35 PM EDT | Areal Flood Advisory | MRX | Knox | 3 hr |
| Aug 14, 8:36 PM EDT | Flash Flood Warning | MRX | Monroe | 3 hr |
| Aug 14, 8:49 PM EDT | Areal Flood Advisory | MRX | McMinn, Monroe, Polk | 3 hr |
| Aug 14, 8:49 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 41 min |
| Aug 14, 8:59 PM EDT | Areal Flood Advisory | MRX | Blount | 3 hr |
| Aug 14, 9:12 PM EDT | Special Weather Statement | MRX | Knox | 48 min |
| Aug 14, 11:24 PM EDT | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Union | 3 hr |
| Aug 15, 3:34 PM EDT | Special Weather Statement | MRX | Knox | 26 min |
| Aug 15, 4:09 PM EDT | Special Weather Statement | MRX | Knox | 36 min |
| Aug 15, 4:27 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Union | 33 min |
| Aug 15, 4:35 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.